Duality Mappings For The Theory of Risk Aversion with Vector Outcomes
AbstractThe Author considera a decision-making environment with an outcome space that is a convex and compact subset of a vector space belonging to a general class of such spaces. Given this outcome space,he defines general classes of (a) risk averse von Neumann-Morgenstern utility functions defined over the outcome space, (b) multi-valued mappings that yield the certainty equivalent outcomes corresponding to a lottery, (c) multi-valued mappings that yield the risk premia corresponding to a lottery, and (d) multi-valued mappings that yield the acceptance set of lotteries corresponding to an outcome. Their duality results establish that the usual mappings that generate (b), (c) and (d) from (a) are bijective.They apply these results to the problem of computing the value of financial assets to a risk averse decision-maker and show that this value will always be less than the arbitrage-free valuation.[CDS WP NO 160]
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by eSocialSciences in its series Working Papers with number id:2085.
Date of creation: Jun 2009
Date of revision:
Note: Institutional Papers
Contact details of provider:
Web page: http://www.esocialsciences.org
Risk aversion; vector outcomes; certainty equivalence; risk premia; acceptance set;
This paper has been announced in the following NEP Reports:
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Juan Martínez-Legaz & John Quah, 2007. "A contribution to duality theory, applied to the measurement of risk aversion," Economic Theory, Springer, vol. 30(2), pages 337-362, February.
- Grant, Simon & Kajii, Atsushi & Polak, Ben, 1992. "Many good choice Axioms: When can many-good lotteries be treated as money lotteries?," Journal of Economic Theory, Elsevier, vol. 56(2), pages 313-337, April.
- Grant, Simon & Kajii, Atsushi & Polak, Ben, 1992. "Many good risks: An interpretation of multivariate risk and risk aversion without the Independence axiom," Journal of Economic Theory, Elsevier, vol. 56(2), pages 338-351, April.
- Kihlstrom, Richard E. & Mirman, Leonard J., 1974. "Risk aversion with many commodities," Journal of Economic Theory, Elsevier, vol. 8(3), pages 361-388, July.
- Kihlstrom, Richard E & Mirman, Leonard J, 1981. "Constant, Increasing and Decreasing Risk Aversion with Many Commodities," Review of Economic Studies, Wiley Blackwell, vol. 48(2), pages 271-80, April.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Padma Prakash).
If references are entirely missing, you can add them using this form.